Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: Lack of faith in Mood stabilizers
Created On 7/2/13 10:54 PM
Topic View:

View thread in raw text format


I'mTrying
Senior Supporter

Posts: 407
Joined: Dec 2008

7/2/13 10:54 PM
User is offline

Dr. Price,
I started taking lamictal a couple of months ago. In the past, I tried about 20 different meds about 3 to 4 yrs ago, and none of them were helpful or tolerable. I am in general functioning better, but I began taking meds after Pesach, when I had a severe episode of self harm in culmination of a lengthy low mood bout.
I have begun having more panic attacks since going up from 75 to 100 mg. I also feel like my mood is more blah, I feel numb and deadened. My therapist believes it to be "normal" - relative to my default which is extreme mood swings. She also thinks that the panic attacks are me not wanting to get better. I realize that you can't tell me what is happening for me per se, but just as another professional, is that realistic?
And my real concern is, if my thoughts etc. affect my moods so much, how will meds work for me? I somehow have a really hard time accepting that this medication will do anything for me. At this point I'm taking it so as not to hurt those who are trying to help.
Thanks.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

7/3/13 12:48 AM
User is offline

It could be helpful. When the mood is more balanced, the thoughts can change. Brand Lamictal is usually more effective than generic. There is a wide effective dosage range 25mg up to 500mg. Let me know how you make out.


Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



I'mTrying
Senior Supporter

Posts: 407
Joined: Dec 2008

7/3/13 10:09 PM
User is offline

Thank you. I will definitely mention that to my psychiatrist.
 
Reply
   
Quote
   
Top
   
Bottom
     



Mimi1022
Senior Supporter

Posts: 224
Joined: May 2012

7/8/13 1:28 PM
User is offline

Thanks as well


Edited: 7/8/13 at 5:49 PM by Mimi1022
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.